By Topic

Investigation on the asymptotic expansion technique applied to electromagnetic problems

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
M. Chiampi ; Dipartimento di Ingegneria Elettrica Industriale, Politecnico di Torino, Italy ; D. Chiarabaglio

The application of the asymptotic multiple scale expansion to the analysis of laminated cores is discussed. The computations are developed in a one-dimensional structure modeling a periodic layered medium to investigate its electromagnetic behavior. The technique essentially consists of using two variables for describing the overall and small-scale behavior, respectively and of expressing the approximate solution through a truncated series of powers. The approximate solution, analytically computed, is compared with the exact one. An excellent agreement is found in the evaluation of magnetic and electric quantities (magnetic flux density, current density) and in the estimation of Joule losses due to eddy currents. Finally the study evidences some interesting features of the asymptotic expansion technique which, in the considered problem, imply a generalization of the results and a significant reduction of computational efforts

Published in:

IEEE Transactions on Magnetics  (Volume:28 ,  Issue: 4 )